WestminsterResearch will not be accepting deposits until 9th March 2015. This is to allow for a system upgrade and server migration.

Forecasting heavy-tailed densities with positive Edgeworth and Gram-Charlier expansions

Níguez, Trino Manuel and Perote, Javier (2012) Forecasting heavy-tailed densities with positive Edgeworth and Gram-Charlier expansions. Oxford Bulletin of Economics and Statistics, 74 (4). pp. 600-627. ISSN 0305-9049

Full text not available from this repository.

Official URL: http://dx.doi.org/10.1111/j.1468-0084.2011.00663.x


This article presents a new semi-nonparametric (SNP) density function, named Positive Edgeworth-Sargan (PES). We show that this distribution belongs to the family of (positive) Gram-Charlier (GC) densities and thus it preserves all the good properties of this type of SNP distributions but with a much simpler structure. The in- and out-of-sample performance of the PES is compared with symmetric and skewed GC distributions and other widely used densities in economics and finance. The results confirm the PES as a good alternative to approximate financial returns distribution, specially when skewness is not severe.

Item Type:Article
Research Community:University of Westminster > Westminster Business School
ID Code:11476
Deposited On:05 Nov 2012 14:34
Last Modified:28 May 2013 14:21

Repository Staff Only: item control page